A trilinear estimate with application to the perturbed nonlinear Schrödinger equations with the Kerr law nonlinearity

Abstract

In this paper, we investigate the initial value problem (IVP henceforth) associated with the perturbed nonlinear Schrödinger equations with the Kerr law nonlinearity. First, by using Fourier restriction norm method and Tao’s [kZ]-multiplier method, we establish a trilinear estimate on the Bourgain space \(X_{s,b}.\) Then, combining the trilinear estimate with the contraction mapping principle, we prove that IVP is locally well-posed for the initial data \((u_0(x),v_0(x))\in H^s({\mathbb {R}})\times H^s({\mathbb {R}})\) with \(s\ge \frac{1}{4}\).

This is a preview of subscription content, access via your institution.

References

  1. 1.

    A. Hasegawa, Y. Kodama; Nonlinear pulse propagation in a monomode dielectric guide, IEEE. J. Quant. Elect., 23 (1987), 510-524.

    Article  Google Scholar 

  2. 2.

    Y. Kodama; Optical solitons in a monomode fiber, J. Phys. Stat., 39 (1985), 596-614.

    MathSciNet  Article  Google Scholar 

  3. 3.

    A. Biswas, S. Konar; Introduction to Non-Kerr Law Optical Solitons, Boca Raton, CRC Press, 2007.

    Google Scholar 

  4. 4.

    P. D. Green, A. Biswas; Bright and dark optical solitons with time-dependent coefficients in a non-Kerr law media, Commun. Nonlinear Sci. Numer. Simul., 15 (2010), 3865-3873.

    MathSciNet  Article  Google Scholar 

  5. 5.

    C. Laurey; The Cauchy problem for a third order nonlinear Schrödinger equation, Nonlinear Anal.TMA, 29 (1997), 121-158.

  6. 6.

    Z. Y. Zhang, Z. H. Liu, X. J. Miao, Y. Z. Chen; New exact solutions to the perturbed nonlinear Schrödinger’s equation with Kerr law nonlinearity, Appl. Math. Comput., 216 (2010), 3064-3072.

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Z. Y. Zhang, Y. X. Li, Z. H. Liu, X. J. Miao; New exact solutions to the perturbed nonlinear Schrödinger’s equation with Kerr law nonlinearity via modified trigonometric function series method, Commun. Nonlinear Sci. Numer. Simul., 16 (2011), 3097-3106.

    MathSciNet  Article  Google Scholar 

  8. 8.

    Z. Y. Zhang, Z. H. Liu, X. J. Miao, Y. Z. Chen; Qualitative analysis and traveling wave solutions for the perturbed nonlinear Schrodinger’s equation with Kerr law nonlinearity, Phys. Lett. A, 375 (2011), 1275-1280.

    MathSciNet  Article  Google Scholar 

  9. 9.

    X. J. Miao, Z. Y. Zhang; The modified\((\frac{G^{\prime }}{G})\)-expansion method and traveling wave solutions of nonlinear the perturbed nonlinear Schrödinger’s equation with Kerr law nonlinearity, Commun. Nonlinear Sci. Numer. Simul., 16 (2011), 4259-4267.

  10. 10.

    Z. Y. Zhang, X. Y. Gan, D. M. Yu; Bifurcation behavior of the traveling wave solutions of nonlinear the perturbed nonlinear Schrödinger’s equation with Kerr law nonlinearity, Zeitschrift füer Naturforschung A, 66 (2011), 721-727.

  11. 11.

    Y. Tsutsumi; \(L_2\)-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcial. Ekvac., 30 (1987), 115-125.

  12. 12.

    H. Takaoka; Well-posedness for the one dimensional Schrödinger equation with the derivative nonlinearity, Adv. Diff. Eq., 4 (1999), 561-680.

  13. 13.

    J. Bourgain; Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations, I. Schrödinger equations, Geom. Funct. Anal., 3 (1993), 107-156.

  14. 14.

    J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao; A refined global well-posedness result for Schrödinger equations with derivative, SIAM J. Math. Anal., 34 (2002), 64-86.

  15. 15.

    T. Osawa, Y. Tsutsumi; Space-time estimates for null gauge forms and nonlinear Schrödinger equations, Differential Integral Equations, 11 (1998), 201-222.

  16. 16.

    N. Hayashi; The initial value problem for the derivative nonlinear Schrödinger equation in the energy space, Nonlinear Anal. T.M.A., 20 (1993), 823-833.

  17. 17.

    N. Hayashi, T. Ozawa; On the derivative nonlinear Schrödinger equation, Phys. D, 55(1-2) (1992), 14-36.

  18. 18.

    N. Hayashi, T. Ozawa; Finite energy solutions of nonlinear Schrödinger equations of derivative type, SIAM J. Math. Anal., 25 (1994), 1488-1503.

  19. 19.

    J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao; Global well-posedness for Schrödinger equations with derivative, SIAM J. Math. Anal., 33 (2001), 649-669.

  20. 20.

    Y. S. Li, Y. F. Wu, G. X. Xu; Global well-posedness for the mass-critical nonlinear Schr\(\ddot{o}\)dinger equation,SIAM J. Math. Anal., 43 (2011), 322-340.

  21. 21.

    B. L. Guo, S. B. Tan; On smooth solutions to the initial value problem for the mixed nonlinear Schr\(\ddot{o}\)dinger equation, Pro. R. Soc. Edinb. Sect A, 119 (1991), 31-45.

  22. 22.

    B. L. Guo, S. B. Tan; Global smooth solution for nonlinear evolution of Hirota type, Science in China, Ser. A, 35 (1992), 1425-1433.

  23. 23.

    X. Carvajal; Local well-posedness for a higher order nonlinear Schr\(\ddot{o}\)dinger equation in Sobolev spaces of negative indices, EJDE, 13 (2004), 1-10.

  24. 24.

    X. Carvajal, Sharp global well-posedness for a higher order Schr\(\ddot{o}\)dinger equation, J. Fourier Anal. Appl., 12 (2006), 53-70.

  25. 25.

    X. Carvajal, F. Linares; A higher order nonlinear Schr\(\ddot{o}\)dinger equation with variable coefficients, Differential Integral Equations, 16 (2003), 1111-1130.

  26. 26.

    X. Carvajal, M. Panthee; Unique continuation property for a higher order nonlinear Schr\(\ddot{o}\)dinger equation, J. Math. Anal. Appl., 303 (2005), 188-207.

  27. 27.

    X. Carvajal, M. Panthee; On uniqueness of solution for a nonlinear Schr\(\ddot{o}\)dinger-Airy equation, Nonlinear Anal., 64(2006), 146-158.

  28. 28.

    S. Tan, Y. Han; Long time behavior for solution of generalized nonlinear evolution equations, Chinese Ann. Math. Ser. A, 16 (1995), 127-141.

  29. 29.

    S. Tan, Y. Han; Long time behavior for solution of generalized nonlinear evolution equations, Chinese Ann. Math. Ser. A, 16 (1995), 127-141.

    MathSciNet  MATH  Google Scholar 

  30. 30.

    C. E. Kenig, G. Ponce, L. Vega; Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J., 40 (1991), 33-69.

    MathSciNet  Article  Google Scholar 

  31. 31.

    E. M. Stein; Harmonic Analysis, Princeton Univ. Press, Princeton, New Jersey, 1992.

    Google Scholar 

  32. 32.

    B. X. Wang, Z. H. Huo, C. C. Chao, Z. H. Guo; Harmonic analysis method for nonlinear evolution equations, World Scientific Press, 2011.

  33. 33.

    C. E. Kenig, G. Ponce, L. Vega; A bilinear estimate with application to the KdV equation, J. Amer. Math. Soc., 9(1996), 573-603.

    MathSciNet  Article  Google Scholar 

  34. 34.

    Z. Y. Zhang, Z. H. Liu, M. B. Sun, S. H. Li; Well-posedness and unique continuation property for the solutions to the generalized Kawahara equation below the energy space, Applicable Analysis 97(15) (2018), 2655-2685.

    MathSciNet  Article  Google Scholar 

  35. 35.

    Z. Y. Zhang, J. H. Huang, M. B. Sun; Almost conservation laws and global rough solutions of the defocusing nonlinear wave equation on\(R^2\), Acta Mathematica Scientia, 37B(2) (2017), 385-394.

  36. 36.

    Z. Y. Zhang, J. H. Huang; Well-posedness and unique continuation property for the generalized Ostrovsky equation with low regularity, Math. Meth. Appl. Sci., 39(10) (2016), 2488-2513.

    MathSciNet  Article  Google Scholar 

  37. 37.

    Z. Y. Zhang, J. H. Huang, M. B. Sun; Wellposedness and asymptotic behavior of the perturbed nonlinear Schr\(\ddot{o}\)dinger equation with Kerr law nonlinearity and localized damping, Funkcial. Ekvac., 2018 (Accepted)

  38. 38.

    Z. Y. Zhang, Z. H. Liu, M. B. Sun, S. H. Li; Low regularity for the higher order nonlinear dispersive equation in Sobolev spaces of negative index, Journal of Dynamics and Differential Equations,31(1) (2019),419-433.

    MathSciNet  Article  Google Scholar 

  39. 39.

    M. M. Cavalcantia, V. N. Domingos Cavalcantia, V. Komornikb, J. H. Rodrigues; Global well-posedness and exponential decay rates for a KdV-Burgers equation with indefinite damping, Annales de l’Institut Henri Poincare Non Linear Analysis, 31 (2014),1079-1100.

  40. 40.

    Y. S. Li, W. Yan, X.Y. Yang; Well-posedness of a higher order modified Camassa-Holm equation in spaces of low regularity, Journal of Evolution Equations 10(2) (2010),465-486.

    MathSciNet  Article  Google Scholar 

  41. 41.

    H. Takaoka; Well-posedness for the higher order nonlinear Schr\(\ddot{o}\)dinger equation, Adv. Math.Sci. Appl. 10(1) (2000), 149-171.

  42. 42.

    L. M. Braganca, M. Scialom; On the Cauchy problem for a coupled system of third-order nonlinear Schr\(\ddot{o}\)dinger equations, Nonlinear Analysis 73 (2010), 2991-3003.

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Zaiyun Zhang.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This work was supported by Hunan Provincial Natural Science Foundation of China Nos. 2016JJ2061, 2020JJ2038, Scientific Research Fund of Hunan Provincial Education Department Nos. 18A325, 17A087, 17C0711, NNSF of China Grant Nos. 11671101, 11971487, NSF of Guangxi (2018GXNSFDA138002), the European Union’s Horizon 2020 Research and Innovation Programme under the Marie Sklodowska–Curie (823731CONMECH) and Special Funds of Guangxi Distinguished Experts Construction Engineering. Also, this work was partially supported by Hunan Provincial Key Laboratory of Mathematical Modeling and Analysis in Engineering of Changsha University of Science and Technology Grant No. 2018MMAEZD05, Open project of Hainan Key Laboratory of Computing Science and Application No. JSKX201905 and NNSF of China Grant Nos. 71471020, 51839002.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Zhang, Z., Liu, Z., Deng, Y. et al. A trilinear estimate with application to the perturbed nonlinear Schrödinger equations with the Kerr law nonlinearity. J. Evol. Equ. (2020). https://doi.org/10.1007/s00028-020-00631-9

Download citation

Keywords

  • Perturbed nonlinear Schrödinger equations with Kerr law nonlinearity
  • Fourier restriction norm method
  • Low regularity
  • Local well-posedness (LWP)

Mathematics Subject Classification

  • 35A07
  • 35Q53